MAUDE Adverse Event Report: SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced to treat a patient.During prophylactic staging of a spectranetics bridge occlusion balloon device to be used in the event of an emergency, resistance was encountered and would not advance when trying to insert the balloon over the non-philips guidewire.A new non-philips guidewire was used, and the procedure was completed with no reported patient harm.This report captures the bridge balloon that would not advance over the guidewire; potential for harm if it was to recur in the event of an emergency.
 
Additional Manufacturer Narrative
A2- a6: patient information: not available from facility.B6/b7: patient information regarding relevant tests/laboratory data or medical history: not available from facility.H3/h6: the bridge was not returned; thus, no product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
H3) the bridge catheter was returned for evaluation with a non-philips guidewire.Visual inspection found no unusual characteristics of the bridge device.During functional testing, a laboratory guidewire was inserted through the bridge from the proximal and distal ends, and no resistance was experienced.Using the returned non-philips guidewire, when attempting to load the bridge from the proximal and distal end, the guidewire experience significant resistance.H6) based on the device evaluation and investigation, the cause of the reported failure was determined to be the the non-philips guidewire which was out of specification, and interfered with proper function of the bridge device.There was no problems found with the bridge device, and has been determined to be a supplier related issue.Type of investigation code b01 replaced (from b17).Investigation findings code c19 replaced (from c20).Investigation conclusions code d20 replaced (from d14).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
BRIDGE OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24734545
Report Number3007284006-2026-00107
Device Sequence Number16000256
Product Code MJN
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number590-001
Device Catalogue Number590-001
Device Lot Number0303607861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT MEDICAL BRIDGE PREP KIT.
Patient SexUnknown